[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 2009

Lipoatrophy Associated With Interferon Alfa Adjuvant Therapy for Melanoma

Arch Dermatol. 2009;145(1):98-99. doi:10.1001/archdermatol.2008.531

A 20-year-old woman presented with stage IIIB (T4bN1aM0) melanoma. In November 2004, she had begun treatment with subcutaneous injections of interferon alfa-2b, 3 MU, 3 times per week. The treatment was well tolerated with only minor injection site reactions and acute urticaria during the first doses. In April 2006, she developed symmetrical depressed plaques on both thighs (Figure 1), and interferon alfa-2b therapy was interrupted. There was no history of local trauma. A biopsy specimen showed a perilobular lymphocytic infiltrate with lobular atrophy (Figure 2).

First Page Preview View Large
First page PDF preview
First page PDF preview
×